Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 10, NWS San Diego, CA

April 8, 2013

NWS San Diego, CA issued this small craft advisory at Apr 8, 2013, 9:09 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2013, 9:09 PM PDT (04:09 UTC)
Expired
Apr 9, 2013, 3:00 PM PDT
In force
18 hr
Issued by
NWS San Diego, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 2:00 PM PDT, 7 hours 9 minutes earlier.

Area forecast discussion, Apr 8, 2:00 PM PDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT MON APR 8 2013

.SYNOPSIS...
A DEEP TROUGH OF LOW PRESSURE WILL BRING STRONG WEST TO NORTHWEST
WINDS ACROSS THE REGION INTO THIS EVENING...ESPECIALLY IN THE
MOUNTAINS AND DESERTS. THE SHOWERS...MAINLY IN THE FOOTHILLS AND
MOUNTAINS...WILL DISSIPATE THIS EVENING. FAIR WEATHER WILL RETURN
TUESDAY AS THE UPPER LOW MOVES EAST...EXCEPT FOR LOCALLY GUSTY
NORTHERLY WINDS ON THE COASTAL SLOPES OF THE MOUNTAINS AND THE
VALLEYS...ESPECIALLY BELOW THE CAJON PASS. AFTER THE COOL DAY
TODAY...THERE WILL BE A WARMING TREND TUESDAY AND WEDNESDAY. A
COOLING TREND AND SOME COASTAL LOW CLOUDS ARE EXPECTED THURSDAY AS
UPPER LOW PRESSURE WILL MOVE THROUGH THE GREAT BASIN...THEN
NORTHWEST FLOW WILL PREVAIL THROUGH THE WEEKEND AND BRING SEASONAL
WEATHER.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

UPPER LOW WAS CENTERED OVER NEVADA-UTAH BORDER...WITH VERY STRONG
PRESSURE/HEIGHT/TEMP GRADIENTS AT THE SURFACE AND ALOFT OVER THE
SOUTHWEST US. PRESSURE GRADIENT BETWEEN SAN-LAS WAS AROUND 17 MB
ONSHORE...WITH LOCAL WRF SHOWING 850 MB TEMP GRADIENTS OVER 15 DEG C
BETWEEN THE W AND E SLOPES OF THE MTNS IN SE SAN DIEGO COUNTY FOR
THIS AFTERNOON AND OVER 10 DEG C IN SOME OTHER AREAS DUE TO MOUNTAIN
WAVE ACTIVITY. HENCE...WIDESPREAD STRONG WINDS WERE REPORTED...WITH
STRONGEST WINDS OF 87 MPH AT JOHNSON VALLEY AND 83 MPH AT BORREGO
SPRINGS...BOTH AROUND 1000 AM. THE STRONG PRESSURE GRADIENTS
RESULTED IN STRONG WINDS ALSO NEAR THE COAST...INCLUDING A
41-KNOT/47-MPH GUST AT HUNTINGTON BEACH AT 1000 AM. SOME SHOWERS
WILL CONTINUE THIS AFTERNOON...MAINLY OVER HIGHER TERRAIN...DUE TO
THE ONSHORE TRAJECTORY/UPSLOPING OF THE FLOW. PINE COVE HAD GRAUPEL
AS WELL...AND A LITTLE LIGHT SNOW COULD FALL ABOVE ABOUT 6000-6500
FEET THIS AFTERNOON.

MTN WAVE ACTIVITY WEAKENS BY THIS EVENING...SO WINDS WILL GRADUALLY
DECREASE BETWEEN ABOUT 4 PM AND 9 PM...WITH SAN BERNARDINO COUNTY
BEFORE RIVERSIDE/SAN DIEGO COUNTY. NORTHERLY FLOW WILL DEVELOP
SO THAT SOME AREAS IN THE FAVORED N-S CANYONS/PASSES WILL HAVE GUSTY
WINDS TUESDAY. HOWEVER...LIMITED COLD AIR ADVECTION WILL LIMIT
MOUNTAIN WAVE ACTIVITY...AND THE 850 MB WINDS OF 50 KNOTS ARE NOT
EXPECTED TO COME DOWN TO THE VALLEY FLOORS OR CANYONS. ISSUED A WIND
ADVISORY FOR 3 AM-5 PM TUESDAY FOR THE INLAND EMPIRE...SAN
BERNARDINO COUNTY MTNS...COACHELLA VALLEY...SAN DIEGO COUNTY VALLEYS
AND SANTA ANA MTNS/FOOTHILLS.

AXIS OF THE UPPER LOW WILL SHIFT FROM IDAHO-FAR E NEVADA-FAR SE
CALIFORNIA THIS AFTERNOON TO COLORADO/NEW MEXICO WEDNESDAY WHILE A
RIDGE BUILDS INTO CA/NORTHERN NV. THIS WILL BRING A STEADY WARMING
TREND TUE/WED...AND OFFSHORE FLOW SHOULD KEEP THE MARINE LAYER AWAY
TONIGHT THROUGH AT LEAST WED. BY WED...WE COULD HAVE A LOT OF 70S
EVEN NEAR THE COAST AND WIDESPREAD 80S IN THE VALLEYS. THE NORTHERLY
FLOW SHOULD BECOME MORE NORTHEASTERLY WED...AND LOCALLY WINDY
CONDITIONS WILL AGAIN BE POSSIBLE BELOW PASSES/CANYONS...ESPECIALLY
N OF SAN DIEGO COUNTY. ANOTHER UPPER LOW WILL MOVE THROUGH THE GREAT
BASIN AROUND THU AND COULD BRING A BRIEF PERIOD OF ONSHORE FLOW WITH
POSSIBLE STRATUS NEAR THE COAST...WINDY CONDITIONS IN THE
MTNS/DESERTS...AND COOLER WEATHER OVER MOST AREAS. THIS IS A WEAKER
LOW THAN THE CURRENT ONE THOUGH. NORTHWEST FLOW ALOFT WILL PREVAIL
OVER THE WEEKEND WITH WEAK TO MODERATE ONSHORE FLOW AT THE SURFACE
AND NEAR SEASONAL TEMPS.

&&

.AVIATION...
082025Z...MAIN AVIATION WEATHER CONCERN CONTINNUES TO BE STG-SVR
UDDFS/LLWS DUE TO WINDS NW40-70KT IN THE 1500-10000 FT MSL
LAYER...OVER DESERTS SFC WND GUSTS 50-70 KT WITH AREAS VSBY BLO 1SM
BLDU/BLSA WHERE MTN WAVES TOUCH DOWN...W OF MTNS SFC WND GUSTS
25-40KT POSSIBLE. OTRW BKN-SCT CLD LYRS BETWEEN 2500-10000 FT MSL
WITH MTNS OCNL OBSCD.  WINDS WILL BEGIN TO WEAKEN AFTER 00Z AND
DIMINISH OVERNIGHT.

SPECIAL NOTE...90-120 MINUTE DELAY IN GETTING METARS FROM MOST ASOS
SITES SINCE 16Z...ABLE TO DIAL IN TO SITES BUT THAT IS STILL CAUSING
A +20 MINUTE DELAY. HAVE APPENDED MOST TAF SITES WITH AMD NOT SKED
UNTIL DELAY IS CLEAR INUTES TO 120

KSAN...AIRPORT WEATHER WARNING FOR GUSTS 30 KT UNTIL 2200Z.

&&

.MARINE...
COMBINED SEAS RAPIDLY BUILT TO +10 FEET THIS MORNING OVER INNER
COASTAL  WATERS...OUTER COASTAL WATERS ARE +14 FEET. EXPECT ANOPTHER
3 FT RUISE THIS EVENING. CURRENT WIND OBSERVATIONS ARE SUSTAINED 30
KT WITH GUSTS 35 TO 40 KT. STORM FORCE GUSTS BEING REPORTED FROM
SANTA BARBARA AND SAN NICOLAS ISLANDS. STILL LOOKING FOR WIND GUSTS
TO DIMINISH BELOW GALE FORCE AROUND 0200 PDT. NO CHANGE TO CURRENT
WARNINGS/ADVISORIES. WILL LIKELY HAVE A SMALL CRAFT ADVISORY TO
FOLLOW THE EXPIRATION OF THE GALE WARNING. SEAS NOT FORECAST TO
DIMINISH BELOW 10 FT UNTIL MIDDAY TUESDAY FOR INNER WATERS AND LATE
TUESDAY EVENING FOR OUTER COASTAL WATERS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 9 PM PDT THIS EVENING FOR THE COACHELLA
     VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY
     DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     HIGH WIND WARNING UNTIL 6 PM PDT THIS EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.

     WIND ADVISORY UNTIL 6 PM PDT THIS EVENING FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     WIND ADVISORY FROM 3 AM TO 5 PM PDT TUESDAY FOR THE COACHELLA
     VALLEY...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO
     COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.

     HIGH SURF ADVISORY UNTIL 2 PM PDT TUESDAY FOR THE BEACHES IN THE
     ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

PZ...GALE WARNING UNTIL 3 AM PDT TUESDAY FOR THE COASTAL WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Apr 8, 4:15 PM PDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 PM PDT MON APR 8 2013

PZZ775-091200-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
415 PM PDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL WATERS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

GALE WARNING IN EFFECT. STRONG WEST WINDS AND HAZARDOUS BOATING
CONDITIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-048-050-055>058-060>062-091200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
415 PM PDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAND AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

STRONG GUSTY WEST WINDS THROUGH EARLY EVENING WITH STRONGEST GUSTS
IN THE MOUNTAINS AND DESERTS. THE WINDS WILL SHIFT NORTH LATE
TONIGHT.

HIGH SURF AND STRONG RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...GUSTY NORTH WINDS TO AROUND 50 MPH IN SAN BERNARDINO
MOUNTAIN AREAS...MOUNTAIN AND DESERT AREAS OF RIVERSIDE COUNTY...AND
THE INLAND EMPIRE.

TUESDAY NIGHT AND WEDNESDAY...GUSTY NORTHEAST WINDS TO AROUND 45 MPH
NEAR THE COASTAL MOUNTAIN SLOPES AND INLAND VALLEYS.

HIGH SURF AND STRONG RIP CURRENTS AT THE BEACHES THROUGH TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 6:16 PM PDTWind AdvisorySGXSan Bernardino5 hr
Apr 9, 3:25 AM PDTWind AdvisorySGXRiverside, San Bernardino11 hr
Apr 9, 2:04 PM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego23 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.